Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 11, 2021Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this special weather statement at Jul 11, 2021, 1:47 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 1:47 AM CDT (06:47 UTC)
Expired
Jul 11, 2021, 2:15 AM CDT
In force
28 min
Issued by
NWS Memphis, TN

Counties Lee County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

217 
WWUS84 KMEG 110647
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
147 AM CDT Sun Jul 11 2021
 
ARZ048-049-110715-
St. Francis AR-Lee AR-
147 AM CDT Sun Jul 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 AM CDT
FOR...

St. Francis County in eastern Arkansas...
Lee County in eastern Arkansas...

At 147 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Moro, or 8 miles south of Palestine, moving east at
35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in St. Francis and Lee Counties should monitor this storm
closely.

LAT...LON 3500 9115 3500 9105 3505 9104 3509 9040
      3483 9041 3489 9045 3488 9048 3483 9046
      3473 9047 3473 9052 3478 9050 3480 9053
      3475 9053 3472 9057 3469 9105 3473 9105
      3474 9110 3487 9110 3491 9112 3491 9115
TIME...MOT...LOC 0647Z 253DEG 30KT 3484 9090 

$$

SMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:55 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 10, 10:55 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1055 PM CDT Sat Jul 10 2021

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 927 PM CDT Sat Jul 10 2021/

UPDATE...

Convection continues to fire up this evening to the north and
west of the Mid-South. The convection is developing along old
outflow boundaries leftover from previous convection. Still not
exactly sure how the convection will evolve during the overnight
hours. The CAMs are consistent on trying to merge the convection
over Southern Missouri with the convection over Western Arkansas
creating a large line of storms. Right now, think it may end up
being clusters of broken line segments moving into the area. Will
have to just wait and see. Damaging winds and locally heavy
rainfall will be the main threats from the storms. POPS look good.
Although, will make some minor tweaks to temperatures. Update
will be out shortly.

KRM

DISCUSSION... /issued 248 PM CDT Sat Jul 10 2021/

Diurnal thunderstorms are popping up across the area this
afternoon. Farther north, ahead of a shortwave which is forecast
to dive south into the mid-section of the country and close off on
Sunday/Monday, more organized convection is expected to develop.
This upper level feature is expected to push a line of
thunderstorms into our area this evening spreading southward
overnight. A slight risk of severe weather is forecast with these
storms over about the north half of our forecast area with
damaging winds the main threat.

Another threat with these storms is heavy rainfall and localized
flash flooding.  A slight risk of excessive rainfall is evident for
a good portion of the area overnight through Sunday.  For now,
holding off on a flash flood watch since the storms tonight are
expected to move fairly progressively south. Additionally, on Sunday
it remains difficult to pinpoint where the boundary will eventually
end up resulting in a focus for potential heavy rainfall on Sunday.
Nevertheless, there is a continued risk for localized flash
flooding.

The upper level low is the dominate feature in our weather into
early next week.  Temperatures will respond with below average
readings through Tuesday before the low lifts out. In the wake of
the upper low more normal temperature readings and a continued
diurnal threat for storms. Later in the period another shortwave
swings through in the westerly flow and pushes another front into
the area.

The overall pattern through the period does not favor prolonged
above average temperatures in our forecast area.  This is due to a
strong upper high over the mountain west and a general trough over
the middle of the country.

Belles

&&

.AVIATION...

Convection organizing across southern MO and northern AR will push
across the Mid-South overnight with a period of IFR vsbys/MVFR
cigs and gusty winds. Expect a few hours of light SHRAs after the
TSRAs roll through followed by a few hours of MVFR cigs Sunday
morning. Some CAMS are showing some TSRA redevelopment in the
morning hours but we should see some stabilization after tonight's
activity. Decided to hold off any redevelopment until the
afternoon hours. Afternoon convection should dissipate with loss
of heating. Low clouds look likely Sunday night into Monday
morning.

Winds will generally be SSW around 10 kts with some higher gusts
during the afternoon.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 10, 4:53 AM CDT, 20 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
453 AM CDT Sat Jul 10 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
453 AM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Marginal to slight risk of severe weather exists for portions of
the Mid South on today and through tonight. Clusters of storms will be
possible with a few storms being strong or severe. Gusty winds
and heavy rain will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Marginal risk of severe weather exists for portions of
the Mid South on Sunday. Clusters of storms will be possible with
a few storms being strong or severe. Gusty winds and heavy rain
will be the main threats.

A Marginal to Slight risk of excessive rainfall exists for
portions of the Mid South on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jul 10, 11:50 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     HORNERSVILLE            36.04N  90.11W
07/10/2021                   DUNKLIN            MO   AMATEUR RADIO

            SIX INCH TREE LIMB DOWN IN HORNERSVILLE. WINDS
            ESTIMATED AT 50 MPH.

&&

MJ
Special weather statement, Jul 11, 12:28 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
1228 AM CDT Sun Jul 11 2021

TNZ001>003-019-020-048-051-110615-
Weakley TN-Lake TN-Crockett TN-Lauderdale TN-Obion TN-Dyer TN-
Gibson TN-
1228 AM CDT Sun Jul 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...

Weakley County in western Tennessee...
Lake County in western Tennessee...
Central Crockett County in western Tennessee...
Northeastern Lauderdale County in western Tennessee...
Obion County in western Tennessee...
Dyer County in western Tennessee...
Gibson County in western Tennessee...

At 1228 AM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Cayce to near Troy
to Unionville. Movement was east at 50 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Weakley...Lake...central Crockett...northeastern
Lauderdale...Obion...Dyer and Gibson Counties should monitor this
storm closely.

LAT...LON 3650 8852 3644 8852 3579 8894 3592 8965
      3597 8972 3600 8973 3600 8971 3602 8969
      3610 8967 3611 8962 3613 8959 3615 8959
      3618 8962 3624 8958 3625 8954 3627 8954
      3628 8956 3646 8945 3650 8942 3651 8930
TIME...MOT...LOC 0528Z 264DEG 41KT 3659 8903 3635 8925 3596 8946

SMW
Special weather statement, Jul 11, 1:09 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
109 AM CDT Sun Jul 11 2021

TNZ003-004-020-021-110700-
Carroll TN-Weakley TN-Henry TN-Gibson TN-
109 AM CDT Sun Jul 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CDT
FOR...

Western Carroll County in western Tennessee...
Weakley County in western Tennessee...
Henry County in western Tennessee...
Gibson County in western Tennessee...

At 109 AM CDT...strong thunderstorms producing winds in excess of 40
mph was located along a line extending from near Lynnville to near
Alamo. Movement was east at 35 mph.

People in western Carroll...Weakley...Henry and Gibson Counties
should monitor this storm closely.

LAT...LON 3644 8806 3582 8854 3582 8858 3579 8860
      3580 8891 3585 8902 3586 8911 3650 8864
      3650 8805
TIME...MOT...LOC 0609Z 273DEG 33KT 3649 8859 3583 8909

SMW
Special weather statement, Jul 11, 1:13 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
113 AM CDT Sun Jul 11 2021

TNZ050>052-089-090-110645-
Hardeman TN-Fayette TN-Madison TN-Crockett TN-Haywood TN-
113 AM CDT Sun Jul 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 AM CDT
FOR...

Northwestern Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Eastern Haywood County in western Tennessee...

At 113 AM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Adair to near
Hillville to 6 miles east of Arlington. Movement was east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Hardeman...Fayette...Madison...southeastern
Crockett and eastern Haywood Counties should monitor this storm
closely.

LAT...LON 3532 8891 3503 8939 3500 8964 3532 8964
      3549 8935 3588 8912 3586 8911 3585 8902
      3580 8891 3578 8863
TIME...MOT...LOC 0613Z 289DEG 36KT 3579 8901 3545 8922 3525 8956

SMW
Special weather statement, Jul 11, 1:18 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
118 AM CDT Sun Jul 11 2021

ARZ036-MSZ001-TNZ088-110645-
Crittenden AR-DeSoto MS-Shelby TN-
118 AM CDT Sun Jul 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 AM CDT
FOR...

Central Crittenden County in eastern Arkansas...
Northern DeSoto County in northwestern Mississippi...
Shelby County in western Tennessee...

At 118 AM CDT...strong thunderstorms producing winds in excess of 30
mph was located along a line extending from 7 miles northwest of
Somerville to West Memphis. Movement was southeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Crittenden...northern DeSoto and Shelby Counties
should monitor this storm closely.

LAT...LON 3519 9036 3534 8963 3499 8965 3499 8972
      3495 8973 3490 9036
TIME...MOT...LOC 0618Z 310DEG 23KT 3529 8950 3514 9021

SMW
Special weather statement, Jul 11, 1:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
147 AM CDT Sun Jul 11 2021

ARZ048-049-110715-
St. Francis AR-Lee AR-
147 AM CDT Sun Jul 11 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 AM CDT
FOR...

St. Francis County in eastern Arkansas...
Lee County in eastern Arkansas...

At 147 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Moro, or 8 miles south of Palestine, moving east at
35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in St. Francis and Lee Counties should monitor this storm
closely.

LAT...LON 3500 9115 3500 9105 3505 9104 3509 9040
      3483 9041 3489 9045 3488 9048 3483 9046
      3473 9047 3473 9052 3478 9050 3480 9053
      3475 9053 3472 9057 3469 9105 3473 9105
      3474 9110 3487 9110 3491 9112 3491 9115
TIME...MOT...LOC 0647Z 253DEG 30KT 3484 9090

SMW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:23 AM CDTSpecial Weather StatementMEGBenton, Marshall37 min
Jul 11, 4:27 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall, Tunica3 hr
Jul 11, 5:09 AM CDTFlash Flood WarningMEGBenton, DeSoto, Marshall2 hr
Jul 11, 5:40 PM CDTSpecial Weather StatementMEGMonroe35 min
Jul 11, 6:15 PM CDTSpecial Weather StatementMEGMonroe30 min
Jul 10, 11:21 PM CDTSpecial Weather StatementMEGLake24 min
Jul 10, 11:46 PM CDTSpecial Weather StatementMEGDyer, Lake, Obion44 min
Jul 10, 11:55 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton50 min
Jul 11, 12:24 AM CDTSevere Thunderstorm WarningMEGCrockett, Fayette, Haywood, Lauderdale, Shelby, Tipton51 min
Jul 11, 12:28 AM CDTSpecial Weather StatementMEGDyer, Gibson, Lake, Obion, Weakley47 min
Jul 11, 1:09 AM CDTSpecial Weather StatementMEGCarroll, Gibson, Henry, Weakley51 min
Jul 11, 1:13 AM CDTSpecial Weather StatementMEGCrockett, Fayette, Haywood, Madison32 min
Jul 11, 1:18 AM CDTSpecial Weather StatementMEGShelby27 min
Jul 11, 2:52 AM CDTAreal Flood AdvisoryMEGShelby3 hr
Jul 11, 3:12 AM CDTFlash Flood WarningMEGShelby3 hr
Jul 11, 4:15 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman3 hr
Jul 10, 10:15 PM CDTSpecial Weather StatementMEGClay30 min
Jul 10, 10:34 PM CDTSevere Thunderstorm WarningMEGClay41 min
Jul 10, 11:16 PM CDTSpecial Weather StatementMEGCraighead29 min
Jul 10, 11:30 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett45 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.